Alert archive / Maryland / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 121, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 2, 2019, 7:36 PM EDT for Kent County, Delaware; Caroline County, Kent County, Queen Anne's County, Maryland. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2019, 7:36 PM EDT (23:36 UTC)
- Expired
- Jun 2, 2019, 8:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kent County, DE, Caroline County, MD, Kent County, MD, Queen Anne's County, MD
The radar
The Dover AFB radar (KDOX), 46 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:37 PM EDT | TSTM WND DMG | 3 E Church Hill, MD | U.S. HIGHWAY 301 CLOSED AT STATE HIGHWAY 302 FROM WIND DAMAGE AND DEBRIS. TIME ESTIMATED FROM RADAR. |
| Jun 2, 7:37 PM EDT | TSTM WND DMG | 3 E Church Hill, MD | U.S. HIGHWAY 301 CLOSED AT STATE HIGHWAY 302 FROM WIND DAMAGE AND DEBRIS. TIME ESTIMATED FROM RADAR. |
| Jun 2, 7:56 PM EDT | TSTM WND DMG | 2 Ene Kenton, DE | REPORT OF DOWNED WIRES ON MASSEYS MILLPOND ROAD IN SMYRNA. TIME ESTIMATED FROM RADAR. |
| Jun 2, 7:58 PM EDT | HAIL 0.75 | 2 Nw Cheswold, DE | TIME AND LOCATION APPROXIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:05 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
888
WUUS51 KPHI 022336
SVRPHI
DEC001-MDC011-029-035-030015-
/O.NEW.KPHI.SV.W.0121.190602T2336Z-190603T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
736 PM EDT Sun Jun 2 2019
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Kent County in central Delaware...
Northeastern Queen Anne's County in northeastern Maryland...
Northeastern Caroline County in eastern Maryland...
East central Kent County in northeastern Maryland...
* Until 815 PM EDT.
* At 736 PM EDT, a severe thunderstorm was located near Church Hill,
or 11 miles northeast of Centerville, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to
roofs, siding, trees, and power lines is possible.
* Locations impacted include...
Dover, Smyrna, Camden, Clayton, Cheswold, Church Hill, Millington,
Sudlersville, Bowers, Goldsboro, Woodside, Viola, Hartly, Rising
Sun-Lebanon, Hazlettville, Morgnec, Dover Base Housing, Crumpton,
Dover Speedway and Sandtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3928 7601 3930 7576 3929 7576 3930 7570
3929 7565 3932 7557 3933 7546 3931 7543
3925 7540 3907 7541 3901 7533 3895 7531
3905 7599
TIME...MOT...LOC 2336Z 260DEG 38KT 3916 7592
HAIL...1.00IN
WIND...60MPH
$$
Davis2 follow-up statements
524
WWUS51 KPHI 030000
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
800 PM EDT Sun Jun 2 2019
MDC029-030009-
/O.CAN.KPHI.SV.W.0121.000000T0000Z-190603T0015Z/
Kent MD-
800 PM EDT Sun Jun 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KENT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central and northern Delaware...and eastern and northeastern
Maryland.
LAT...LON 3925 7578 3925 7575 3929 7576 3930 7570
3929 7565 3932 7557 3933 7549 3932 7545
3925 7540 3924 7541 3922 7540 3907 7541
3901 7533 3895 7531 3903 7581
TIME...MOT...LOC 2359Z 260DEG 38KT 3920 7561
$$
DEC001-MDC011-035-030015-
/O.CON.KPHI.SV.W.0121.000000T0000Z-190603T0015Z/
Kent DE-Queen Anne's MD-Caroline MD-
800 PM EDT Sun Jun 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR KENT...EASTERN QUEEN ANNE'S AND NORTHEASTERN CAROLINE COUNTIES...
At 759 PM EDT, a severe thunderstorm was located over Cheswold, or
near Dover, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to roofs,
siding, trees, and power lines is possible.
Locations impacted include...
Dover, Smyrna, Camden, Clayton, Cheswold, Bowers, Goldsboro,
Woodside, Viola, Hartly, Rising Sun-Lebanon, Hazlettville, Dover Base
Housing, Dover Speedway, Sandtown, Rising Sun, Big Stone Beach,
Wyoming, Felton and Frederica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3925 7578 3925 7575 3929 7576 3930 7570
3929 7565 3932 7557 3933 7549 3932 7545
3925 7540 3924 7541 3922 7540 3907 7541
3901 7533 3895 7531 3903 7581
TIME...MOT...LOC 2359Z 260DEG 38KT 3920 7561
HAIL...1.00IN
WIND...60MPH
$$
Davis594
WWUS51 KPHI 030013
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
813 PM EDT Sun Jun 2 2019
DEC001-MDC011-035-030022-
/O.EXP.KPHI.SV.W.0121.000000T0000Z-190603T0015Z/
Kent DE-Queen Anne's MD-Caroline MD-
813 PM EDT Sun Jun 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR KENT...EASTERN QUEEN ANNE'S
AND NORTHEASTERN CAROLINE COUNTIES WILL EXPIRE AT 815 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central and northern Delaware...and eastern and northeastern
Maryland.
LAT...LON 3925 7578 3925 7575 3929 7576 3930 7570
3929 7565 3932 7557 3933 7549 3932 7545
3925 7540 3924 7541 3922 7540 3907 7541
3901 7533 3895 7531 3903 7581
TIME...MOT...LOC 0012Z 260DEG 38KT 3922 7546
$$
DavisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:19 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 2, 6:19 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 619 PM EDT Sun Jun 2 2019 .SYNOPSIS... A strong cold front will cross the area this evening and during the early overnight hours. High pressure in the Ohio Valley Monday will build across our area Monday night into Tuesday before shifting offshore by later Tuesday. A warm front should move through Tuesday night into Wednesday, then a cold front arrives Thursday before stalling to our south Friday into Saturday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 630 update: Mostly minor changes to PoPs based on current radar trends. Otherwise going forecast remains on track with strong to severe thunderstorms currently over Delmarva/Chester County generally tracking into the PHI metro and southern/central NJ over the next couple hours. Another band of weaker showers with embedded thunder will move into eastern PA/NW NJ over the next couple hours as well. Previous discussion: A severe thunderstorm watch is in effect for the entire CWA (save the southern Poconos) until 10 PM. The atmosphere has heated up and there is sufficient shear to produce the severe weather today. We have already issued a few warnings already and a batch of convective cells are presently developing across the PHL metro areas attm. Heavy rains are also possible with the activity this afternoon. Please heed our issued warnings and go indoors right away if threatening weather approaches. After the front passes, a colder NW winds will develop across the area. Temperatures will cool into the low/mid 50s across the NW areas overnight and low 60s across Delmarva. Winds will become gusty later tonight with gusts up to 25 mph possible. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... High pressure will build towards the area Monday. It will be a fair weather day with a dry cool breeze. Temperatures will only top out in the low/mid 60s across the north and around 70 for Philadelphia and Delmarva areas. Winds will be from the west/northwest at 10 to 15 mph with gusts up to 25 mph. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... This section will be updated shortly. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight... Showers and thunderstorms with lower CIGS/VSBYS will continue to progress NW to SE across the region this evening and during the early overnight. Timing of the lower conditions is moderate confid with mostly VFR between the showers/tstms. Southwest to west winds 10 to 15 knots early. Improving conditions, back to VFR behind the front later tonight. Winds will shift to NW with gusts to 15/20 knots behind the front. Monday...VFR expected thru the day with gusty W to NW winds up to 20 knots during the late morning and early afternoon. Mostly clear skies with some Cu/Sc across the southern Poconos and northern NJ. Outlook... This section will be updated shortly. && .MARINE... While winds and seas will remain below SCA conditions tonight and Monday, there will be times when some of the gusts get close to SCA conditions. One period is this evening in the warm south wind ahead of the front. The other is behind the front when the NW wind kicks in. Since confid is SCA is not the best, we will hold off for now and just indicate some Gusts to 20 knots. The main hazard this evening will be the possibility for tstms with gusty winds this evening. A severe thunderstorm watch is in effect for Delaware Bay until 10 pm. Outlook... This section will be updated shortly. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Carr/O'Hara Short Term...O'Hara Long Term...CMS Aviation...CMS/O'Hara Marine...CMS/O'Hara
Hazardous weather outlook, Jun 2, 3:27 PM EDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 327 PM EDT Sun Jun 2 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ060>062-070-071-101>106-031930- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 327 PM EDT Sun Jun 2 2019 ...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. PAZ054-055-031930- Carbon-Monroe- 327 PM EDT Sun Jun 2 2019 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-031930- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 327 PM EDT Sun Jun 2 2019 ...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>455-031930- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 327 PM EDT Sun Jun 2 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-031930- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 327 PM EDT Sun Jun 2 2019 ...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 2, 7:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
718 PM EDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG WEST GROVE 39.82N 75.82W
06/02/2019 CHESTER PA COUNTY OFFICIAL
DOWNED TREES NEAR AND ON THE RAILROAD TRACKS
NEAR RAILROAD AVENUE AND OAKLAND AVENUE.
TIME ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jun 2, 7:22 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
722 PM EDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG WOODSHADE 39.65N 75.69W
06/02/2019 NEW CASTLE DE PUBLIC
DOWNED WIRES ON CEDAR RIDGE COURT. TIME
ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jun 2, 7:26 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
726 PM EDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL GILBERTSVILLE 40.32N 75.61W
06/02/2019 M0.25 INCH MONTGOMERY PA TRAINED SPOTTER
&&
CMSLocal storm report, Jun 2, 7:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
730 PM EDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL GLEN MILLS 39.92N 75.49W
06/02/2019 E1.00 INCH DELAWARE PA PUBLIC
&&
CMSLocal storm report, Jun 2, 7:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
732 PM EDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 1 WNW CEDARVILLE 39.63N 75.36W
06/02/2019 M46 MPH SALEM NJ MESONET
NJWXNET GAUGE.
&&
CMSSpecial weather statement, Jun 2, 7:34 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
734 PM EDT Sun Jun 2 2019
NJZ017>019-PAZ070-071-102>104-030000-
Northwestern Burlington-Camden-Gloucester-Eastern Montgomery-Western
Montgomery-Delaware-Eastern Chester-Philadelphia-
734 PM EDT Sun Jun 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMDEN...
NORTHWESTERN GLOUCESTER...WEST CENTRAL BURLINGTON...SOUTHEASTERN
MONTGOMERY...PHILADELPHIA AND EASTERN DELAWARE COUNTIES...
At 733 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near West Norriton to Paulsboro. Movement
was east at 30 mph.
Wind gusts up to 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Philadelphia, Camden, Gloucester City, Cherry Hill, Norristown,
Chester, Deptford, Voorhees, West Deptford, Lindenwold, West
Norriton, East Norriton, Bellmawr, Yeadon, Woodbury, Conshohocken,
Palmyra, Hatboro, Folcroft and Ambler.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3985 7491 3977 7531 4019 7550 4018 7509
4014 7502
TIME...MOT...LOC 2333Z 264DEG 27KT 4015 7541 3982 7523
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:40 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 50 min |
| Jun 2, 3:18 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 42 min |
| Jun 2, 5:46 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 44 min |
| Jun 2, 6:24 PM EDT | Special Weather Statement | PHI | New Castle | 36 min |
| Jun 2, 6:43 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 47 min |
| Jun 2, 7:08 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 37 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2019Severe Thunderstorm Warnings in Delaware, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.